What is happening with my juvederm? (photos)

Had juvederm injected in upper cheeks for Malar lines (not tear troughs). I have a dark blue square looking "bruise" in one corner of left eye that is not bruising... It's been there since my injection and has not faded at all like the rest of the bruising. It looks like I was punched! My cheeks look ridiculous and the little line I wanted filled is more defined. The injector told me at one week, to wait another 1-2 weeks but I am losing hope and my self esteem. What should I do now?

Doctor Answers 5

Juvederm and Tyndall Effect NYC

It appears from your photos that the product may have been placed too superficially and needs to be dissolved with Vitrase. Please consult an expert. Best, Dr. Green

Tyndall effect

It looks like a tyndall effect from the filler being placed superficially.  Hyaluronidase can be used to dissolve the product.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Juvederm

The bluish hue you see may be the tyndall effect. Something that can happen with Juvederm. The initial swelling should resolve in few days to a few weeks. If it doesn't hyaluronidase can be used to dissolve the Juvederm.

Juvederm to cheeks

If the Juvederm was injected too superficially it can cause a Tyndall affect. Usually injections in the cheeks are deep and you cannot see the product. Without knowing what method was used it is hard to determine by the pictures. It could be a bruise as well. Some bruises take longer to heal and go away. I hope this helps. 

Lee B. Daniel, MD
Eugene Plastic Surgeon
4.7 out of 5 stars 16 reviews

Tyndall Effect after Injections

Thank you for your question. If a hylauronic acid filler (like juvederm) is injected too superficially, it can cause a blue-ish hue to the skin. This is called the Tyndall Effect. It will not go away until the product goes away - so, either over time or through an injection that dissolves the product (like Vitrase). It still *could* be bruising, or related to your lymphatics, but chances are it's just that the product was too superficially placed. If it doesn't get better in a week or two, and you continue to see it, I would suggest dissolving the product. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.